MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO 6F 10CM HW RADIAL; INTRODUCER, CATHETER

CARDINAL HEALTH MEXICO 6F 10CM HW RADIAL; INTRODUCER, CATHETER
Model Number 506610H
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the mini guidewire of the 6f 10cm hydrophillic wire (hw) transradial rain sheath introducer got stuck in its tube.The sales rep mentioned that the device was damaged and was unusable.There was no reported patient injury.The device was stored in the cath lab for one week.Additional procedural details were requested but are unknown.The product was returned for analysis.Previously a picture analysis was performed with the following result: a file with a picture of a tray inner packaging pouch of a 6f 10cm hw radial catheter sheath introducer was received for visual review attached to the complaint (b)(4).The part number was confirmed as 506610h and lot number 17971292.Per visual analysis of the picture attached to the complaint, no anomalies could be observed.When the product was received at the pal laboratory the analysis results are listed below: a non-sterile mini guidewire which is part of a ¿6f 10cm hw radial¿ was received coiled inside of a clear plastic bag.Per visual analysis, the coil wire presented an unraveled\stretched condition observed at the 2 cm from the distal core wire (ribbon).No other damages or anomalies were observed on the returned guidewire.The damage area was inspected using a vision system to obtain a magnified image confirming the unravel/stretched condition of the returned unit.A product history record (phr) review of lot 17971292 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿mini guidewire unraveled/stretched¿ was confirmed during analysis of the returned device.An unraveled\stretched condition was observed at the distal core wire (ribbon).The exact cause of the reported event could not be conclusively determined.Procedural/handling factors might have contributed to this issue.According to the instructions for use (ifu) which is not intended as a mitigation of risk, users are instructed to inspect for damage prior to use in the patient.Neither the phr review nor the product analysis suggests that the reported event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the mini guidewire of the 6f 10cm hydrophillic wire (hw) transradial rain sheath introducer got stuck in its tube.The sales rep mentioned that the device was damaged and was unusable.Product evaluation confirmed that the coil wire presented an unraveled\stretched condition observed at the 2 cm from the distal core wire (ribbon).There was no reported patient injury.The device was stored in the cath lab for one week.The device will be returned for analysis.Additional procedural details were requested but are unknown.

Brand Name
6F 10CM HW RADIAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico
MX 
MDR Report Key11619523
Report Number9616099-2021-04390
Device Sequence Number16966961
Product Code DYB
UDI-Device Identifier10705032079037
UDI-Public10705032079037
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181592
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number506610H
Device Catalogue Number506610S
Device Lot Number17971292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1